Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 17, 2006, 5:14 PM CDT for Winnebago County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2006, 5:14 PM CDT (22:14 UTC)
- Expired
- Jul 17, 2006, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 69 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:45 PM CDT | HAIL 1 | 10 Nw Oshkosh, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3786 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 172214
SVRGRB
WIC139-172300-
/O.NEW.KGRB.SV.W.0092.060717T2214Z-060717T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
514 PM CDT MON JUL 17 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN
* UNTIL 600 PM CDT
* AT 511 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF LAKE POYGAN...OR ABOUT 10 MILES EAST OF WAUTOMA...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EUREKA BY 540 PM...
WAUKAU BY 550 PM...
OMRO AND WINNECONNE BY 555 PM...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4400 8887 4418 8887 4418 8881 4417 8879
4417 8856 4416 8853 4394 8856 4392 8857
4393 8859 4397 8889
$$
MG1 follow-up statement
000
WWUS53 KGRB 172226
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT MON JUL 17 2006
WIC139-172300-
/O.CON.KGRB.SV.W.0092.000000T0000Z-060717T2300Z/
WINNEBAGO WI-
526 PM CDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WINNEBAGO COUNTY...
AT 524 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR LAKE
POYGAN...OR ABOUT 12 MILES NORTHEAST OF BERLIN...MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINNECONNE BY 540 PM...
BUTTE DES MORTS BY 545 PM...
LAKE BUTTE DES MORTS AND ALLENVILLE BY 550 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR LAKES POYGAN OR WINNEBAGO...GET OFF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4400 8887 4418 8887 4418 8881 4417 8879
4417 8856 4416 8853 4394 8856 4392 8857
4393 8859 4397 8889
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:45 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 17, 3:45 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON JUL 17 2006 .SHORT TERM...TONIGHT AND TUESDAY. ONGOING THUNDERSTORMS ARE THE MAIN CONCERN IN THE SHORT TERM. 12Z SOUNDINGS AT GRB/MPX/DVN...AHEAD A THE COLD FRONT...ALL SHOWED STEEP MID LEVEL LAPSE RATES ABOVE A STRONG CAPPING INVERSION OFF THE SURFACE. THERE WAS PLENTY OF SHEAR BELOW THE CAP...ESPECIALLY AT GRB AND DVN. SURFACE ANALYSIS AT 20Z SHOWED A SHIFT IN THE WIND DIRECTION FROM SOUTHWEST TO WEST AND A SLIGHT DROP IN DEW POINTS...WEST OF A LINE FROM THE FOX VALLEY TO LAKE WINNEBAGO. TEMPERATURES WERE COOLER AND DEW POINTS SIGNIFICANTLY LOWER AS WINDS SHIFTED TO NORTHWEST ALONG AND BEHIND A LINE FROM MARINETTE TO WISCONSIN RAPIDS. CAPE VALUES WERE QUITE HIGH AHEAD OF THE FRONT BUT NOTHING WAS FIRING ALONG IT UNTIL ALMOST 20Z. EARLIER IN THE DAY SOME CONVECTION DEVELOPED WELL SOUTH OF THE FRONT WHERE TEMPERATURES WERE IN THE 90S AND DEW POINTS IN THE 70S. THERE HAVE BEEN SOME REPORTS OF LARGE HAIL AND WIND DAMAGE WITH THOSE STORMS. THE STORMS ALONG THE FRONT WERE RAPIDLY DEVELOPING INTO A LINE AS THE FRONT SLOWLY MOVED THROUGH CENTRAL AND EAST CENTRAL WISCONSIN. MODELS HAVE THE FRONT MOVING SOUTHEAST OF THE FORECAST AREA TONIGHT AS A MID LEVEL RIDGE AND SURFACE HIGH PRESSURE START TO BUILD INTO WISCONSIN. NO PCPN EXPECTED TUESDAY WITH BOTH OF THOSE FEATURES IN PLACE. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FORECAST FOCUS ON PRECIP POTENTIAL DURING THE PERIOD. THE MODELS AGREED QUITE WELL THAT A COLD FRONT WILL BE MOVING THROUGH THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. MODEL TRENDS INDICATE A FASTER DEPARTURE ON THURDAY SO WILL WORD MORNING MENTION ON THURSDAY FOR THE NW HALF OF THE AREA. HIGH PRESSURE REGIME AGAIN BUILDS INTO THE AREA FRIDAY INTO THE WEEKEND. UPPER HEIGHTS LOWER FOR THE WEEKEND SO EXPECT NEAR NORMAL TEMPERATURES. MDM RANGE MODELS INCONSISTENT WITH PCPN CHC BUT WITH COOLER AIR ALOFT WILL CONTINUE AN AFTN CHC FOR SATURDAY...HOWEVER WILL LEAVE THE REST OF THE FCST DRY DUE TO NO SIGNIFICANT SYNOPTIC FEATURE TO FOCUS ON. TEMPERATURES WILL RISE TO ABOVE NORMS AGAIN FOR THE MID WEEK AHEAD OF THE MIDWEEK FRONT AND INCREASING UPPER HEIGHTS. DD && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && MG/TDH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 17, 12:15 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT MON JUL 17 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS AFTERNOON AND EVENING...BRINGING A CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN VERY UNSTABLE AIR ALONG AND AHEAD OF THE FRONT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE SOUTHEAST OF A LINE FROM WAUSAUKEE TO NEKOOSA THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY AND THURSDAY...BRINGING A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS WILL BE ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN WEDNESDAY AFTERNOON...THEN OVER THE ENTIRE AREA WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-564-181700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING... BRINGING A CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MARINE FORECAST AREA. THE GREATEST THREAT OF SEVERE STORMS IS EXPECTED TO BE THIS AFTERNOON AND EARLY EVENING. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY AND THURSDAY...BRINGING A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS WILL BE ON WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LARGE HAIL. ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 17, 4:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BAILEYS HARBOR 45.06N 87.13W
07/17/2006 E1.75 INCH DOOR WI AMATEUR RADIO
&&
MIKEGLocal storm report, Jul 17, 4:37 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL KEWAUNEE 44.45N 87.50W
07/17/2006 E1.00 INCH KEWAUNEE WI AMATEUR RADIO
DOWNTOWN KEWAUNEE
0430 PM HAIL 1 S KEWAUNEE 44.44N 87.50W
07/17/2006 E0.75 INCH KEWAUNEE WI AMATEUR RADIO
&&
MIKEGSpecial weather statement, Jul 17, 4:55 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 455 PM CDT MON JUL 17 2006 WIZ022-036>040-045-048>050-172230- DOOR-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING STURGEON BAY...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 455 PM CDT MON JUL 17 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EAST-CENTRAL WISCONSIN... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EAST-CENTRAL WISCONSIN FOR THE LATE AFTERNOON AND EARLY EVENING. AT 450 PM...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM JUST EAST OF KEWAUNEE...SOUTHWEST...TO WAUSHARA COUNTY. SOME OF THE STORMS IN THE LINE WERE SEVERE...AND PRODUCING LARGE HAIL. THE GREATEST RISK OF SEVERE WEATHER WAS WITH THIS LINE OF STORMS. THERE IS STILL A CHANCE THAT ADDITIONAL STORMS COULD DEVELOP BEHIND THE MAIN LINE OF STORMS. FOR THAT REASON...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT INTO THIS EVENING. THE SCHEDULED EXPIRATION TIME OF THE WATCH IS 1000 PM...THOUGH IT IS LIKELY THAT THE THREAT OF SEVERE WEATHER WILL SHIFT INTO SOUTHEAST WISCONSIN BEFORE THAT TIME. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKOWRONSKI WEATHER.GOV/GREENBAY
Local storm report, Jul 17, 5:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 1 E COLOMA 44.03N 89.49W
07/17/2006 E0.50 INCH WAUSHARA WI TRAINED SPOTTER
0440 PM HAIL 2 N REEDSVILLE 44.19N 87.96W
07/17/2006 E0.50 INCH MANITOWOC WI TRAINED SPOTTER
&&Local storm report, Jul 17, 5:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
506 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL OSHKOSH 44.01N 88.55W
07/17/2006 E0.25 INCH WINNEBAGO WI TRAINED SPOTTER
&&Local storm report, Jul 17, 5:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
510 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CHILTON 44.03N 88.16W
07/17/2006 E0.25 INCH CALUMET WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:38 PM CDT | Marine Weather Statement | GRB | 67 min | |
| Jul 17, 2:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 11 min |
| Jul 17, 2:39 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 17, 2:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 17, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Door | 63 min |
| Jul 17, 3:18 PM CDT | Special Marine Warning | GRB | 57 min | |
| Jul 17, 3:26 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 64 min |
| Jul 17, 3:43 PM CDT | Special Marine Warning | GRB | 62 min | |
| Jul 17, 3:58 PM CDT | Marine Weather Statement | GRB | 77 min | |
| Jul 17, 4:30 PM CDT | Special Marine Warning | GRB | 60 min | |
| Jul 17, 4:31 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 29 min |
| Jul 17, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 53 min |
| Jul 17, 4:39 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 66 min |
| Jul 17, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 55 min |
| Jul 17, 5:31 PM CDT | Special Marine Warning | GRB | 59 min | |
| Jul 17, 5:31 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 59 min |
| Jul 17, 5:54 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 54 min |
| Jul 17, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 30 min |
| Jul 17, 6:17 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 58 min |
| Jul 17, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.